Caristi fixed-point theorem

Caristi fixed-point theorem In mathematics, the Caristi fixed-point theorem (also known as the Caristi–Kirk fixed-point theorem) generalizes the Banach fixed-point theorem for maps of a complete metric space into itself. Caristi's fixed-point theorem modifies the ε-variational principle of Ekeland (1974, 1979).[1][2] The conclusion of Caristi's theorem is equivalent to metric completeness, as proved by Weston (1977).[3] The original result is due to the mathematicians James Caristi and William Arthur Kirk.[4] Caristi fixed-point theorem can be applied to derive other classical fixed-point results, and also to prove the existence of bounded solutions of a functional equation.[5] Statement of the theorem Let (X, d) be a complete metric space. Let T : X → X and f : X → [0, +∞) be a lower semicontinuous function from X into the non-negative real numbers. Suppose that, for all points x in X, {displaystyle d{big (}x,T(x){big )}leq f(x)-f{big (}T(x){big )}.} Then T has a fixed point in X, i.e. a point x0 such that T(x0) = x0. The proof of this result utilizes Zorn's lemma to guarantee the existence of a minimal element which turns out to be a desired fixed point.[6] References ^ Ekeland, Ivar (1974). "On the variational principle". J. Math. Anal. Appl. 47 (2): 324–353. doi:10.1016/0022-247X(74)90025-0. ISSN 0022-247X. ^ Ekeland, Ivar (1979). "Nonconvex minimization problems". Bull. Amer. Math. Soc. (N.S.). 1 (3): 443–474. doi:10.1090/S0273-0979-1979-14595-6. ISSN 0002-9904. ^ Weston, J. D. (1977). "A characterization of metric completeness". Proc. Amer. Math. Soc. 64 (1): 186–188. doi:10.2307/2041008. ISSN 0002-9939. JSTOR 2041008. ^ Caristi, James (1976). "Fixed point theorems for mappings satisfying inwardness conditions". Trans. Amer. Math. Soc. 215: 241–251. doi:10.2307/1999724. ISSN 0002-9947. JSTOR 1999724. ^ Khojasteh, Farshid; Karapinar, Erdal; Khandani, Hassan (27 January 2016). "Some applications of Caristi's fixed point theorem in metric spaces". Fixed Point Theory and Applications. doi:10.1186/s13663-016-0501-z. ^ Dhompongsa, S.; Kumam, P. (2021). "A Remark on the Caristi's Fixed Point Theorem and the Brouwer Fixed Point Theorem". In Kreinovich, V. (ed.). Statistical and Fuzzy Approaches to Data Processing, with Applications to Econometrics and Other Areas. Berlin: Springer. pp. 93–99. doi:10.1007/978-3-030-45619-1_7. ISBN 978-3-030-45618-4. Categories: Fixed-point theoremsTheorems in real analysisMetric geometry

Si quieres conocer otros artículos parecidos a Caristi fixed-point theorem puedes visitar la categoría Fixed-point theorems.

Deja una respuesta

Tu dirección de correo electrónico no será publicada.


Utilizamos cookies propias y de terceros para mejorar la experiencia de usuario Más información